open access

Vol 12, No 5 (2017)
Case Reports
Published online: 2017-11-22
Get Citation

Intracranial contrast enhancement mimicking intracranial hemorrhage after coronary angiography

Alaa Quisi
DOI: 10.5603/FC.2017.0087
·
Folia Cardiologica 2017;12(5):467-469.

open access

Vol 12, No 5 (2017)
Case Reports
Published online: 2017-11-22

Abstract

A 34-year-old male patient was diagnosed with acute coronary syndrome and referred to our clinic for coronary angiography. After a complex percutaneous coronary intervention he developed non-sustained neurologic symptoms compatible with intracranial hemorrhage. Follow-up cranial images revealed rapid clearance of the hyperdensity involvements, consistent with direct neurotoxicity of the contrast agent. The patient’s symptoms resolved and he was discharged without any neurologic sequalea.

Abstract

A 34-year-old male patient was diagnosed with acute coronary syndrome and referred to our clinic for coronary angiography. After a complex percutaneous coronary intervention he developed non-sustained neurologic symptoms compatible with intracranial hemorrhage. Follow-up cranial images revealed rapid clearance of the hyperdensity involvements, consistent with direct neurotoxicity of the contrast agent. The patient’s symptoms resolved and he was discharged without any neurologic sequalea.
Get Citation

Keywords

contrast agent, neurotoxicity, coronary angiogram

About this article
Title

Intracranial contrast enhancement mimicking intracranial hemorrhage after coronary angiography

Journal

Folia Cardiologica

Issue

Vol 12, No 5 (2017)

Pages

467-469

Published online

2017-11-22

DOI

10.5603/FC.2017.0087

Bibliographic record

Folia Cardiologica 2017;12(5):467-469.

Keywords

contrast agent
neurotoxicity
coronary angiogram

Authors

Alaa Quisi

References (3)
  1. Fanning NF. Persistent neurological deficit from iodinated contrast encephalopathy following intracranial aneurysm coiling. A case report and review of the literature. Interv Neuroradiol. 2012; 18(1): 33–41.
  2. Sharp S, Stone J, Beach R. Contrast agent neurotoxicity presenting as subarachnoid hemorrhage. Neurology. 1999; 52(7): 1503–1505.
  3. Torvik A, Walday P. Neurotoxicity of water-soluble contrast media. Acta Radiol Suppl. 1995; 399: 221–229.

Important: This website uses cookies. More >>

The cookies allow us to identify your computer and find out details about your last visit. They remembering whether you've visited the site before, so that you remain logged in - or to help us work out how many new website visitors we get each month. Most internet browsers accept cookies automatically, but you can change the settings of your browser to erase cookies or prevent automatic acceptance if you prefer.

 

Wydawcą serwisu jest  "Via Medica sp. z o.o." sp.k., ul. Świętokrzyska 73, 80–180 Gdańsk

tel.:+48 58 320 94 94, faks:+48 58 320 94 60, e-mail:  viamedica@viamedica.pl